Publication: Cytogenetic evidence for a complex of species within the taxon Anopheles maculatus (Diptera: Culicidae)
Issued Date
1985-01-01
Resource Type
ISSN
10958312
00244066
00244066
Other identifier(s)
2-s2.0-84981976184
Rights
Mahidol University
Rights Holder(s)
SCOPUS
Bibliographic Citation
Biological Journal of the Linnean Society. Vol.24, No.4 (1985), 321-328
Suggested Citation
C. A. GREEN, V. BAIMAI, B. A. HARRISON, R. G. ANDRE Cytogenetic evidence for a complex of species within the taxon Anopheles maculatus (Diptera: Culicidae). Biological Journal of the Linnean Society. Vol.24, No.4 (1985), 321-328. doi:10.1111/j.1095-8312.1985.tb00378.x Retrieved from: https://repository.li.mahidol.ac.th/handle/20.500.14594/30740
Research Projects
Organizational Units
Authors
Journal Issue
Thesis
Title
Cytogenetic evidence for a complex of species within the taxon Anopheles maculatus (Diptera: Culicidae)
Author(s)
Abstract
Two largely independent studies of chromosomes from natural populations of Anopheles maculatus provide evidence for several genetic species within the taxon. (1) Polytene chromosome variation shows four different rearrangements of arm 2 and three rearrangements of the X chromosome. There is strong evidence for three species. Two allopatric populations represent either dramatic geographic variation for two independent inversion systems within one of the genetic species, or represent two additional species. Their species status remains unresolved by this work. (2) Heterochromatic variation occurs in both X and Y chromosomes as revealed by Giemsa‐banding of mitotic chromosomes from larval brains. The distribution and association of these various sex chromosomes give further evidence of a species complex. A preliminary correlation of these two kinds of chromosomal variation is given. Copyright © 1985, Wiley Blackwell. All rights reserved